Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 250, NWS Louisville, KY

May 29, 2012Floyd County, Harrison County, Indiana; Jefferson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 29, 2012, 7:14 AM EDT for Floyd County, Harrison County, Indiana; Jefferson County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2012, 7:14 AM EDT (11:14 UTC)
Expired
May 29, 2012, 7:45 AM EDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Floyd County, IN, Harrison County, IN, Jefferson County, KY

The radar

The Louisville radar (KLVX), 38 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1116 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1674 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WUUS53 KLMK 291114
SVRLMK
INC043-061-KYC111-291145-
/O.NEW.KLMK.SV.W.0250.120529T1114Z-120529T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
714 AM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...
  SOUTHEASTERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
  EASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 745 AM EDT

* AT 709 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LOTTICK CORNER...MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  ST. MATTHEWS...
  SHIVELY...
  PLEASURE RIDGE PARK...
  NEW ALBANY...
  LOUISVILLE BOWMAN FIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

&&

LAT...LON 3836 8576 3835 8576 3833 8579 3829 8579
      3827 8574 3829 8568 3833 8565 3824 8557
      3811 8599 3817 8603 3837 8579
TIME...MOT...LOC 1114Z 237DEG 18KT 3819 8593
WIND...HAIL 60MPH <.50IN

$$

RAS
2 follow-up statements
419 
WWUS53 KLMK 291127
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 AM EDT TUE MAY 29 2012

INC043-061-291137-
/O.CAN.KLMK.SV.W.0250.000000T0000Z-120529T1145Z/
HARRISON IN-FLOYD IN-
727 AM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLOYD AND EASTERN
HARRISON COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED EAST INTO KENTUCKY.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3824 8557 3814 8591 3816 8591 3818 8590
      3823 8585 3827 8583 3828 8581 3829 8578
      3827 8574 3829 8568 3833 8565
TIME...MOT...LOC 1127Z 237DEG 18KT 3823 8586

$$

KYC111-291145-
/O.CON.KLMK.SV.W.0250.000000T0000Z-120529T1145Z/
JEFFERSON KY-
727 AM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EDT
FOR NORTHWESTERN JEFFERSON COUNTY...

AT 723 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHIVELY...MOVING
NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  LOUISVILLE...
  ST. MATTHEWS...
  SHIVELY...
  PLEASURE RIDGE PARK...
  LOUISVILLE BOWMAN FIELD...

LAT...LON 3824 8557 3814 8591 3816 8591 3818 8590
      3823 8585 3827 8583 3828 8581 3829 8578
      3827 8574 3829 8568 3833 8565
TIME...MOT...LOC 1127Z 237DEG 18KT 3823 8586
WIND...HAIL 60MPH <.50IN

$$

RAS
768 
WWUS53 KLMK 291144
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
744 AM EDT TUE MAY 29 2012

KYC111-291154-
/O.EXP.KLMK.SV.W.0250.000000T0000Z-120529T1145Z/
JEFFERSON KY-
744 AM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON COUNTY
WILL EXPIRE AT 745 AM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER 
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. EXPECT FREQUENT 
LIGHTNING...WIND GUSTS UP TO 50 MPH...AND HEAVY RAIN CAUSING PONDING 
OF WATER ON ROADWAYS. 

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3824 8557 3814 8591 3816 8591 3818 8590
      3823 8585 3827 8583 3828 8581 3829 8578
      3827 8574 3829 8568 3833 8565
TIME...MOT...LOC 1144Z 237DEG 18KT 3828 8577

$$

RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:58 AM EDT, 16 minutes earlier.

Area forecast discussion, May 29, 6:58 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
658 AM EDT TUE MAY 29 2012

.Short Term (Today through Wednesday)...
Issued at 315 AM EDT Tue May 29 2012

A cold front currently stretched southwestward from the Great Lakes
region to Oklahoma continues to approach the our area from the west.
A concentrated area of showers and thunderstorms have developed
along and ahead of this front, with a narrow area of generally
isolated convection developing around our north and northwest CWA at
this time. Scattered showers and thunderstorms will increase as the
front moves across the forecast area today. As the front moves east
into the Bluegrass region, there may be a chance for some stronger
storms during the afternoon hours if that area receives enough
heating. These storms could produce gusty winds and hail. However,
some guidance suggests showers and thunderstorms could develop a
little earlier this morning, which would reduce the slightly
stronger afternoon storm potential.

Either way, the storms should move out of the area from west to east
during the late afternoon and early evening hours. Precip amounts do
not appear too impressive, with an average of only 2-3 tenths of an
inch possible. This system has not and still does not appear to be
the widespread rain maker we really could use. High pressure
building in behind the front will provide clearing skies and dry
conditions tonight through Wednesday.

As mentioned in the previous AFD, temperatures will be a tricky
forecast today, given likely variations in cloud cover and precip
coverage. However, latest model consensus still indicates mid and
upper 80s remain a good bet. With a dry and cooler air mass building
over the region tonight, lows will be cooler, dropping into the
upper 50s and lower 60s. There could be some patchy fog overnight,
particularly across our southeast CWA where it might take a little
longer to dry out. So, have added this to the forecast. Wednesday is
shaping up to be a great day, with generally light northerly winds,
lower humidity, mostly sunny skies, and highs topping out in the
upper 70s to lower 80s across the north, with mid-upper 80s across
the south.

.Long Term (Wednesday Night through Monday)...
Issued at 305 AM EDT Tue May 29 2012

Period will transition from a quiet Wednesday to a more active end
of the week as an upper trough, now over the Pacific northwest
states, moves into the Northern Plains Wednesday night. The models
each handle the development of a surface low ahead of this feature
differently, but the consensus has something developing roughly
centered near the Ozarks Thursday morning. By that afternoon, this
surface low is forced quickly northeast in the latest UKMET, GFS,
NAM, and the 28/12Z EC, dragging a cold front into extreme western
Kentucky. Expect a good shot at rain here, either from this band of
storms or from the warm front extending out ahead of the surface
low.

By Friday morning, only the 28/12Z EC has the front through the
region. The GFS and the more outlier GEM not mentioned above, as
well as the SREF and GFDL all hang it around the area through
Friday. Previous forecast kept in some rain chances through the day
Friday, and the AllBlend comes up with similar numbers. Depending on
the time of the day and how far east this front progresses, we may
be able to see some severe storms develop ahead of the front. The
proximity to both fronts and the strength of the system could allow
for an isolated tornado to develop along with the other severe
weather threats.

After the front moves through on Friday, the weekend looks below
normal for temperatures with high pressure building into the region
Saturday but clouds hanging in their as the forcing upper low
continues to affect us from its center over southeast Ontario.
Sunday should be closer to normal, with more of a southerly flow.
More of a concern here would be the northwest flow aloft, notorious
for bringing in difficult to forecast storm systems. Monday should
continue the warmup as the ridge that is responsible for that
northwest flow gets closer to our region.

&&

.Aviation (12Z TAF Issuance)...
Updated at 658 AM EDT Tue May 29 2012

A cold front is approaching from the northwest, with several outflow
boundaries ahead of it sparking new convection. Current
thunderstorms northwest of SDF will shift northeast, likely to
remain just VCTS. Cells to the southwest of SDF may track directly
over the airfield within the hour. Expect scattered showers and
thunderstorms to continue as the front pushes east, with increasing
activity for BWG and LEX as the morning progresses. Still expecting
VFR conditions through the forecast period, but could experience
brief lower vis if a thunderstorm moves directly over an airfield
along with localized wind gusts up to around 40 knots. Otherwise,
winds will remain northwest at SDF, while winds will shift from
southwest to northwest at BWG and LEX as the outflow boundary and
front passes through. High pressure building in behind the front
will provide clearing skies and dry conditions for the rest of the
period.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......MJP
Long Term........RJS
Aviation.........MJP
Hazardous weather outlook, May 29, 3:45 AM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 AM EDT TUE MAY 29 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-300745-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
345 AM EDT TUE MAY 29 2012 /245 AM CDT TUE MAY 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AS A COLD FRONT
MOVES THROUGH THE REGION. BRIEF HIGH WIND GUSTS...SMALL HAIL...AND
HEAVY RAIN MAY OCCUR WITH THE STRONGER STORMS. THE BEST CHANCE FOR
ANY STRONG STORMS WILL BE IN THE MIDDLE AND LATE AFTERNOON OVER
THE BLUEGRASS. ALL STORMS PRODUCE DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE LATEST FORECASTS SUGGEST THAT A BETTER CHANCE OF WIDESPREAD
THUNDERSTORM ACTIVITY EXISTS FOR THE THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON TIME PERIOD. AN UNSEASONABLY STRONG WEATHER
SYSTEM IS FORECAST TO MOVE INTO THE OHIO VALLEY FROM THE WEST AND
THIS SYSTEM MAY BRING STRONG TO SEVERE THUNDERSTORMS TO THE
OUTLOOK AREA. THERE IS STILL SOME UNCERTAINTY WITH THE EVENTUAL
EVOLUTION OF THIS WEATHER SYSTEM. THEREFORE...STAY TUNED TO
FORECASTS THIS WEEK FOR MORE INFORMATION ON THIS WEATHER SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON.

MJP/RJS

In the hours before

Special weather statement, May 29, 6:21 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
621 AM EDT TUE MAY 29 2012

INZ090-291045-
HARRISON-
621 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 613 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF BRANDENBURG...AND MOVING
NORTHEAST AT 25 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ELIZABETH AND NEW MIDDLETOWN...
  SEVEN SPRINGS AND SUGAR GROVE...
  LOTTICK CORNER AND LANESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3826 8599 3820 8595 3819 8596 3819 8594
      3814 8591 3811 8590 3800 8608 3810 8620
TIME...MOT...LOC 1022Z 231DEG 21KT 3811 8605

RS
Special weather statement, May 29, 6:23 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
623 AM EDT TUE MAY 29 2012

KYZ024-027-291100-
BRECKINRIDGE-GRAYSON-
523 AM CDT TUE MAY 29 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 518 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES WEST OF LEITCHFIELD...AND MOVING EAST AT
25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEITCHFIELD...
  HICKORY CORNER AND POST...
  CONCORD AND SHORT CREEK...
  INDIAN VALLEY AND CANNONS POINT...
  COBBLERS KNOB AND DUFF...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3756 8663 3755 8660 3754 8661 3755 8658
      3757 8661 3758 8661 3769 8631 3748 8625
      3745 8662 3755 8667
TIME...MOT...LOC 1024Z 253DEG 21KT 3753 8655

RS
Special weather statement, May 29, 6:28 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
628 AM EDT TUE MAY 29 2012

INZ077-090>092-291100-
CLARK-FLOYD-HARRISON-WASHINGTON-
628 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 618 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF CORYDON...AND MOVING EAST AT 25
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GALENA...
  BORDEN AND NAVILLETON...
  STARLIGHT AND SCOTTSVILLE...
  CARWOOD...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3858 8574 3838 8570 3824 8610 3843 8617
TIME...MOT...LOC 1028Z 257DEG 22KT 3841 8603

RS
Special weather statement, May 29, 6:45 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
645 AM EDT TUE MAY 29 2012

INZ091-092-KYZ030-291115-
CLARK-FLOYD-JEFFERSON-
645 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 637 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF NEW ALBANY...AND MOVING
NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PROSPECT...
  LOUISVILLE...
  NEW ALBANY...
  JEFFERSONVILLE...
  FLOYDS KNOBS...
  CLARKSVILLE...
  CEMENTVILLE AND HAMBURG...
  WATSON AND OAK PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3848 8568 3841 8562 3838 8564 3836 8559
      3834 8559 3829 8554 3817 8590 3819 8590
      3819 8595 3820 8595 3826 8595 3828 8599
TIME...MOT...LOC 1045Z 239DEG 22KT 3826 8587

RS
Special weather statement, May 29, 7:08 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
708 AM EDT TUE MAY 29 2012

INZ090-KYZ025-028-291145-
HARDIN-HARRISON-MEADE-
708 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 705 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF BRANDENBURG...AND MOVING
NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BRANDENBURG...
  BRANDENBURG STATION...
  ROCK HAVEN AND GRAHAMTON...
  HUGHES LANDING AND LACONIA...
  PILCHER LANDING AND NEW BOSTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3810 8606 3789 8586 3781 8616 3791 8629
      3793 8631
TIME...MOT...LOC 1108Z 240DEG 23KT 3790 8615

EER
Special weather statement, May 29, 7:11 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
711 AM EDT TUE MAY 29 2012

INZ090-KYZ029-030-291145-
BULLITT-HARRISON-JEFFERSON-
711 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS ENTERING SOUTHERN LOUISVILLE METRO...

AT 705 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASURE RIDGE PARK
TO 7 MILES SOUTHWEST OF VALLEY STATION...AND MOVING NORTHEAST AT 20
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  VALLEY STATION...
  ST. MATTHEWS...
  SHIVELY...
  PLEASURE RIDGE PARK...
  OKOLONA...
  BARRALLTON...
  BROOKS...
  LOUISVILLE INTERNATIONAL AIRPORT AND LOUISVILLE BOWMAN FIELD...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 121 AND 135.

THESE STORMS WILL AFFECT THE ENTIRE LENGTH OF THE WATTERSON AND THE
GENE SNYDER FREEWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3831 8551 3812 8543 3799 8591 3799 8593
      3801 8595 3800 8598 3817 8592 3831 8552
TIME...MOT...LOC 1110Z 230DEG 17KT 3818 8585 3803 8591

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:55 AM EDTSpecial Weather StatementLMKDubois35 min
May 29, 4:10 AM EDTSpecial Weather StatementLMKDubois35 min
May 29, 4:23 AM EDTSpecial Weather StatementLMKOrange37 min
May 29, 4:52 AM EDTSpecial Weather StatementLMKCrawford, Orange23 min
May 29, 5:22 AM EDTSpecial Weather StatementLMKCrawford38 min
May 29, 6:21 AM EDTSpecial Weather StatementLMKHarrison24 min
May 29, 6:28 AM EDTSpecial Weather StatementLMKFloyd32 min
May 29, 6:45 AM EDTSpecial Weather StatementLMKFloyd30 min
May 29, 7:37 AM EDTSpecial Weather StatementLMKFloyd53 min
May 29, 7:57 AM EDTSpecial Weather StatementLMKClark, Floyd33 min
May 29, 8:14 AM EDTAreal Flood AdvisoryLMKClark, Floyd3 hr
May 29, 8:32 AM EDTFlash Flood WarningLMKClark, Floyd3 hr
May 29, 8:36 AM EDTSpecial Weather StatementLMKClark, Floyd, Harrison84 min
May 29, 8:38 AM EDTSpecial Weather StatementLMKClark, Floyd, Harrison82 min
May 29, 10:35 AM EDTFlash Flood WarningLMKHarrison3 hr
May 29, 11:25 AM EDTAreal Flood WarningLMKClark, Floyd4 hr
May 29, 5:27 AM EDTSpecial Weather StatementLMKMetcalfe33 min
May 29, 5:48 AM EDTSpecial Weather StatementLMKOhio42 min
May 29, 6:23 AM EDTSpecial Weather StatementLMKGrayson37 min
May 29, 7:08 AM EDTSpecial Weather StatementLMKMeade37 min
May 29, 7:11 AM EDTSpecial Weather StatementLMKJefferson34 min
May 29, 7:31 AM EDTSpecial Weather StatementLMKHardin29 min
May 29, 8:17 AM EDTSpecial Weather StatementLMKBreckinridge, Meade28 min
May 29, 9:00 AM EDTSpecial Weather StatementLMKOldham30 min
May 29, 9:17 AM EDTSpecial Weather StatementLMKLogan43 min
May 29, 9:20 AM EDTFlash Flood WarningLMKJefferson, Oldham3 hr
May 29, 9:58 AM EDTAreal Flood AdvisoryLMKBreckinridge, Grayson2 hr
May 29, 10:00 AM EDTSevere Thunderstorm WarningLMKLogan30 min
May 29, 10:16 AM EDTSpecial Weather StatementLMKBreckinridge, Bullitt, Grayson, Hardin, Nelson, Spencer and 1 more44 min
May 29, 10:30 AM EDTSpecial Weather StatementLMKMeade30 min
May 29, 11:07 AM EDTSpecial Weather StatementLMKJefferson38 min
May 29, 11:26 AM EDTAreal Flood AdvisoryLMKBreckinridge, Ohio3 hr
May 29, 12:01 PM EDTSpecial Weather StatementLMKHardin59 min
May 29, 12:12 PM EDTSpecial Weather StatementLMKMadison48 min
May 29, 12:13 PM EDTAreal Flood WarningLMKJefferson, Oldham3 hr
May 29, 12:15 PM EDTSevere Thunderstorm WarningLMKMadison30 min
May 29, 1:03 PM EDTAreal Flood AdvisoryLMKGarrard, Lincoln, Madison2 hr
May 29, 5:26 PM EDTSpecial Weather StatementLMKLogan49 min
May 29, 5:29 PM EDTSpecial Weather StatementLMKButler46 min
May 29, 6:00 PM EDTSevere Thunderstorm WarningLMKLogan30 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.